Bipolar Disorder

Previously called manic depression, bipolar disorder is a mental health condition that causes severe mood changes and unusual shifts in energy, activity levels, behavior, and thinking. It is classified into four groups, namely bipolar I disorder, bipolar II disorder, cyclothymic disorder, and bipolar disorder induced by any other condition or medication. The mood of the person with this disorder varies from being extremely energized to being very sad or feeling hopeless.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have depression and diagnosed with bipolar disorder. Do I only have depression?

Query: Hello doctor,I have been experiencing mild depression since I was a child. My family problem made me extra depressed. After three years, I fell in love with a girl, but then she left me. This created a check for me, so I wanted to study more to prove myself. The depression kept increasing, but I sta...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. It is good to know that you are feeling better on your current medication of Lithium and Abilify (Aripiprazole). From the information you have given, it is difficult to provide a comprehensive opinion, but it does look like you have experienced some hypomanic symptom...  Read Full »

Please suggest a medicine to control aggression in bipolar disorder.

Query: Hi doctor, My mother has been diagnosed with bipolar disorder and no medicine help with her aggression. She is currently on Zolam and Clonafit. I have also attached her other prescription reports for your reference. My mother beats and abuses our maid. She defecates in the room whenever she wants to...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I read your query and understood your concerns. First of all I feel that she is developing dementia as defecating in the room is not a characteristic of bipolar disorder. I understand she do it for punishing other family members and especially maid, but this is not so...  Read Full »

I am gaining weight with Paroxetine and Mirtazapine. Can I use Zoloft?

Query: Hi doctor, I have OCD and bipolar depression. I am taking Paroxetine and Mirtazapine for OCD and sleep respectively. I am gaining too much weight. Can I switch to Zoloft?  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Both Mirtazapine and Paroxetine are known to cause weight gain. Sertraline (Zoloft) also causes some weight gain. So, in my opinion shifting to Sertraline will not be a good idea. Other SSRIs (selective serotonin reuptake inhibitor) like Flu...  Read Full »

Please help me with bipolar disorder and depression.

Query: I am suffering from bipolar disorder and i had depression before . I overdosed on cipralex and thus i got bipolar disorder. The problem is i overthink a lot. And it drives me angry sad . And sometimes depressed also when i cant do anything about it. I was on dayo 750mg for six months and then i stop...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Dear, Thanks for using Icliniq. I read your query and understand your concerns. First of all I like to inform you that overdose of cipralex unlikely to cause bipolar disorder as per the available research. It is possible that you initially presented with depression which was treated with Cipralex...  Read Full »

Why is my brother doing crazy things lately?

Query: I have a brother And he's been doing crazy things lately. I'm the only one in my family that seems to care. There's really no one else that cares about him and I really need some help on identify what the problem can be. My brother believes he's the one that created heaven and earth. He believes he ...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq. I can understand that you are worried about your brother. From your description , it looks like your brother is having delusional beliefs and related unusual odd behaviour. This can be suggestive of psychosis. Conditions like schizophrenia, bipolar mood disorder can cause ...  Read Full »

Are mood swings genetic?

Query: Hi doctor, My husband has mood swings. He feels either depressed or very much excited. He is very irritable and gets angry for small things. This has started before four to five years. He sleeps for very less hours. He also drinks alcohol daily and goes for late night party in the weekend. Currentl...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. The information provided is not adequate to make a diagnosis. If he had frequent mood swings and lost his job due to mood swings or irrational decision, then there is a possibility of bipolar disorder where you have extre...  Read Full »

Can I use Paroxetine for bipolar II disorder, anxiety disorder, and agoraphobia?

Query: Hello, I'm looking and would like to discuss my treatment options for my conditions. I've bipolar disorder II, social and generalised anxiety disorders, panic attacks and agoraphobia due to it. In past, I used escitalopram, venlafaxine, fluoxetine, sertraline, lithium, depakote, quetiapine,...  Read Full »


Dr. Vishal Anilkumar Gandhi

Psychiatrist

Answer: thank you for taking help from psychiatrist. you should continue medications on which you are stable at present. 1)duloxetine may be good option for you. it does not increases blood pressure. 2)tablet escitalopram takes around 4 weeks for full effect after starting medications. 3) yup,prozac can dec...  Read Full »

Please suggest the best medicine for my psychological disorders.

Query: Hello doctor, I would like to ask you about treatment recommendations (maybe a few variations) for my condition. I have bipolar disorder type II, social and generalized disorder, and panic disorder. However, I am in constant depression for one year. I do not cycle anymore if I do, my hypomania is ...  Read Full »


Dr. Parth Nagda

Psychiatrist

Answer: Hello, Welcome to icliniq.com. Thank you for your detailed query and history. With regards to your anxiety symptoms, you have tried out SSRI (selective serotonin reuptake inhibitor) and SNRI (serotonin-norepinephrine reuptake inhibitor) class of medications. So, I would like to suggest you try a...  Read Full »

Please suggest a solution to take Lithium for bipolar disorder during fasting.

Query: Hello doctor, I am on fasting for the auspicious month (dry fast), but I also have to take Lithium for my bipolar disorder. I have seen that higher Lithium concentration can cause serious damage to the kidney due to dehydration and also to the metabolism. During fasting and with keto diet the body...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. See, Lithium can be harmful if hydration is not well maintained. In such cases, we recommend to increase the amount of fluid. That is to consume a good quantity of fluid in the morning before your fast starts and to drink fluids once you open your fast in the evening, a...  Read Full »

Can bipolar disorder cause aggressive and destructive behavior?

Query: Hi doctor, My father abuses me a lot and eats a lot. He is really aggressive. He also has some memory problem due to over consumption of alcohol. Unless we give food he starts destroying things. So, I think he is suffering from bipolar disorder. What should I do?  Read Full »


Dr. Nidhi Jain Bukharia

General Practitioner, Psychiatrist, Psychologist Counsellor, Sexologist

Answer: Hi, Welcome to icliniq.com. Increase appetite, aggressive behavior and destroying things are symptoms of bipolar mania. But, in bipolar mania there is decrease need for sleep. So, it may be bipolar mania. To make a definite diagnosis, I need to know more details about his behavior. Does he...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.